MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2070-040
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device code (b)(4).The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly tortuous, mildly calcified de novo subclavian vein that was 80% stenosed.A 7x40mm armada 35 balloon was inflated once and ruptured transversely at 15 atmospheres.Another same size armada 35 was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
B1, h1: type of reportable event changed from malfunction to serious injury health effect impact code 2199 was removed.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly tortuous, mildly calcified de novo subclavian vein that was 80% stenosed.A 7x40mm armada 35 balloon was inflated once and ruptured transversely at 15 atmospheres.Another same size armada 35 was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.Subsequent to the initially filed mdr report, device analysis noted the balloon and inner member were separated distal to the balloon proximal seal and the separated portions was not returned.The account confirmed that the separation occurred during the procedure and that the separated device portions were removed via snare.Angiography confirmed that nothing remained in the patient's anatomy.No additional information was provided.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly tortuous, mildly calcified de novo subclavian vein that was 80% stenosed.A 7x40mm armada 35 balloon was inflated once and ruptured transversely at 15 atmospheres.Another same size armada 35 was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.Device analysis noted the balloon and inner member were separated distal to the balloon proximal seal and the separated portions were not returned.The account confirmed that the separation occurred during the procedure and that the separated device portions were removed via snare.Angiography confirmed that nothing remained in the patient¿s anatomy.Additional information was received by the account stating: the armada balloon was used to dilate the stenosed synthetic arteriovenous fistula graft instead of the central subclavian vein as initially reported.After the balloon ruptured at 15 atmospheres, the physician found no residual device in the patient's body via angiography.However, it was later confirmed that the armada 35 balloon had separated and the separated portions were never snared as previously reported and remain in the anatomy.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and scanning electron microscopy (sem) inspection/analysis were performed on the returned device.The reported balloon rupture and separations were confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The sem report determined the balloon exhibited a longitudinal rupture intersected by radial tearing.The origin area was not identified on the proximal half of the balloon separation and may possibly be along the longitudinal rupture on the distal half of the separation.The inner member exhibited a jagged edge, necking and bunching.The edge of the rupture exhibited tearing.The investigation determined the reported complaint and foreign body in patient appear to be related to operational context.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.Codes 4641, 4582, 1494 were removed.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12160452
Report Number2024168-2021-06003
Device Sequence Number4615872
Product Code LIT
UDI-Device Identifier08717648155352
UDI-Public08717648155352
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberB2070-040
Device Catalogue NumberB2070-040
Device Lot Number00910G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2021
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer07/29/2021
09/02/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date08/19/2021
09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;